Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 5, 2018Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 5, 2018, 2:21 PM CDT for Sequoyah County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2018, 2:21 PM CDT (19:21 UTC)
Expired
Jul 5, 2018, 2:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1135 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS84 KTSA 051921
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT THU JUL 5 2018
 
ARZ019-OKZ069-072-051945-
Crawford AR-Adair OK-Sequoyah OK-
221 PM CDT THU JUL 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD...
NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 245 PM
CDT...

At 220 PM CDT, a strong thunderstorm was located over Short, moving
west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Brushy...                         Short...
Uniontown...                      

This includes Interstate 40 in Oklahoma between mile markers 309 and
312.
 
LAT...LON 3569 9443 3549 9438 3541 9475 3567 9479
TIME...MOT...LOC 1920Z 082DEG 13KT 3557 9452 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:30 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 5, 12:30 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1230 PM CDT Thu Jul 5 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Weak upper wave has initiated convection this afternoon across SE
OK and WC AR. Coverage is expected to remain low, so will only
include VCTS at KFSM and KMLC for the afternoon, with any cigs
remaining VFR. Otherwise VFR TAF elements will prevail at the
aforementioned sites and elsewhere through the valid period.

&&

.PREV DISCUSSION... /Issued 1037 AM CDT Thu Jul 5 2018/

DISCUSSION...
Subtle upper wave moving across southwest Arkansas this morning
will continue to drift east today, resulting in scattered showers
and thunderstorms, mainly across southeast Oklahoma and west
central Arkansas this afternoon. Hi-res guidance pretty aggressive
with advecting convection to the northwest into northeast Oklahoma during
the afternoon and evening. Latest radar trends suggests this
scenario may be overdone. That said, current pop configuration
heading into the afternoon looks good for now. Temperatures look
reasonable as well with slightly cooler temperatures across SE OK
and WC AR where the expected cloud and storm coverage is
anticipated.

First period element are in line, therefore no updated is planned
at this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jul 5, 12:52 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Thu Jul 5 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Thu Jul 5 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this afternoon, primarily
across southeast Oklahoma into western Arkansas.  The strongest
storms will be capable of producing a brief period of gusty winds.
Storm coverage is expected to diminish after sunset.
Outside of thunderstorm influence, heat index values
will rise into the 100 to 105 degree range across much of
eastern Oklahoma and west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak cold front will move into the area on Friday bringing
a chance of thunderstorms.  Drier and slightly cooler conditions
will follow the front over the weekend.  Thunderstorm chances
return early next week as a more humid airmass spreads back
across the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 5, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT THU JUL 5 2018

ARZ019-OKZ069-072-051945-
Crawford AR-Adair OK-Sequoyah OK-
221 PM CDT THU JUL 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD...
NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 245 PM
CDT...

At 220 PM CDT, a strong thunderstorm was located over Short, moving
west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Brushy...                         Short...
Uniontown...

This includes Interstate 40 in Oklahoma between mile markers 309 and
312.

LAT...LON 3569 9443 3549 9438 3541 9475 3567 9479
TIME...MOT...LOC 1920Z 082DEG 13KT 3557 9452

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:47 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore43 min
Jul 5, 3:19 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer19 min
Jul 5, 3:46 PM CDTSpecial Weather StatementTSALeFlore29 min
Jul 5, 3:52 PM CDTSpecial Weather StatementTSAPittsburg38 min
Jul 5, 4:14 PM CDTSpecial Weather StatementTSALeFlore31 min
Jul 5, 4:16 PM CDTSpecial Weather StatementTSAPittsburg29 min
Jul 5, 4:32 PM CDTSpecial Weather StatementTSAPushmataha43 min
Jul 5, 4:45 PM CDTSpecial Weather StatementTSAOkmulgee30 min
Jul 5, 5:00 PM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 5, 5:12 PM CDTSpecial Weather StatementTSAPushmataha33 min
Jul 5, 6:11 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jul 5, 6:35 PM CDTSpecial Weather StatementTSAAdair25 min
Jul 5, 2:42 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 5, 3:03 PM CDTSpecial Weather StatementTSASebastian27 min
Jul 5, 3:12 PM CDTSpecial Weather StatementTSAFranklin33 min
Jul 5, 3:25 PM CDTSpecial Weather StatementTSASebastian35 min
Jul 5, 3:29 PM CDTSpecial Weather StatementTSACrawford, Franklin31 min
Jul 5, 4:22 PM CDTSpecial Weather StatementTSACrawford23 min
Jul 5, 5:14 PM CDTSpecial Weather StatementTSAMadison31 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.